MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis since it was discarded at facility, however, media attached to the parent record shows the detached in the tip in the x-ray procedure, which confirms the reported distal tip detachment of device or device component.Since there is evidence that the guidewire was detached, it is also possible to confirm the reported spring tip difficult to remove/withdraw from lesion.
 
Event or Problem Description
It was reported that tip detachment occurred, and fragment remains inside the patient's body.The 100% stenosed target lesion was located in the severely calcified subclavian artery occlusion.A 300cm, 8cm v-18 control wire was selected for use.During the procedure, it was noted that the guidewire became stuck in the lesion plaque.During retrieval, excessive force may have been applied to the device causing the tip to fracture.The broken tip remains in the patient's body.An attempt to remove the fragments was unsuccessful.The patient has plans to go to another hospital to retrieve the guidewire, but the specific time is unknown.Due to v18 fracturing during the treatment of complete occlusion of the subclavian artery, the physician transferred to treat the occlusion of the right vertebral artery.The subclavian artery remains 100% occluded.The procedure was successfully completed, and the patient was discharged.There were no patient complications as a result of this event.The patient was stable post procedure.
 
Event or Problem Description
It was reported that tip detachment occurred, and fragment remains inside the patient's body.The 100% stenosed target lesion was located in the severely calcified subclavian artery occlusion.A 300 cm, 8 cm v-18 control wire was selected for use.During the procedure, it was noted that the guidewire became stuck in the lesion plaque.During retrieval, excessive force may have been applied to the device causing the tip to fracture.The broken tip remains in the patient's body.An attempt to remove the fragments was unsuccessful.The patient has plans to go to another hospital to retrieve the guidewire, but the specific time is unknown.Due to v18 fracturing during the treatment of complete occlusion of the subclavian artery, the physician transferred to treat the occlusion of the right vertebral artery.The subclavian artery remains 100% occluded.The procedure was successfully completed, and the patient was discharged.There were no patient complications as a result of this event.The patient was stable post procedure.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21936275
Report Number2124215-2025-21911
Device Sequence Number20806496
Product Code DQX
UDI-Device Identifier08714729070207
UDI-Public(01)08714729070207(17)260918(10)34881081
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0034881081
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/09/2025
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale